Radiotherapies

Questions and answers on "Radiotherapies"

My friend has been told she has cervical cancer but it is in the womb they have said she will have 6wks radiotherapy and 3wks internal ,she has had a sore back for 8mts and has to have a mra scan to make sure it is only in the one place , she has been having heavy bleeding for a year but only got her hospital appointment 10 days ago what are the chances of it only being in the one place?

doctor1 MD

hi dear.
first of all we should do staging of cancer. there are 4 stages. this is done by MRI or CT scan. after getting the extent of disease we plan out treatment. in general there are about 50 % chances that it will be localized, but may be locally advance.

Read Full Thread   Ask a Doctor Now

My mother, aged 53 she is suffering from cervical cancer 4B stage, she is not willing to take chemo & radiotherapy and since 20 days is not having anything, she only have some liquid, but she has suffering lot from pain and buring sensation, can you suggest me what we want to do

doctor1 MD

hi.
she should be offered palliative therapy only. according to your words i can predict that she will not live for a longer duration now. the best thing we can offer to her is a pain free remaining life. before taking any decision she needs to be examined thoroughly. we can offer morphine...

Read Full Thread   Ask a Doctor Now

hi,my father has got carcinoma tongue and his biopsy has been done but his reports of biopsy will come after 15 days so is there any chances of spreading in these 15 days if yes then suggest sumthin and what is the preffered treatment for the same radiotherapy or surgery

doctor1 MD

I have gone through your query.

You did not mention if the biopsy is excisional biopsy or a incisional biopsy.
Rate of spread of tongue carcinoma can be assessed based on many factors like type of carcinoma,age of the patient and nutritional status etc.

Your physician will do a complete head and...

Read Full Thread   Ask a Doctor Now

My mum had treatment for cancer last year which included chemo and radiotherapy - she has been left with a bad taste in her mouth which can only be relieved by chewing gum - as soon as she stops the taste comes back. can you recommend anything - thank you

doctor1 MD

thank you for posting in hcm.Radiation damages the oral mucous membrane and taste buds.and in addition the chemotherapy drugs can lead to a bad taste.. This will revert to normal in 4-6 months .Let he be on a lot of antioxidant foods.hope this helps you.

Read Full Thread   Ask a Doctor Now

i am in remission for stage 2 cervical cancer..no radiotherapy or chemo after or scans,,,i am passing fresh blood when urinating, the right side of my tummy is tender and im generally tired..the passing of blood comes and goes, doc tested my water i have no infection help?

doctor1 MD

Hi

I would advise you to take tranexamic acid tablets 500 mg thrice daily after food for 5 days.

I would also advise you to do CT scan of whole abdomen.

Read Full Thread   Ask a Doctor Now

i have had a double mastectomy and radiotherapy but have sore throat mainly on one side and sore neck just wondered if this is related to rdiotherapy. i finished it about 7 weeks ago and have has 3 lots of antibiotics by the hospital treating me for breast cancer.

doctor1 MD

Yes radiation can cause inflammation of the food pipe as well as the wind pipe. It happens on the side you are recieving radiation.
It is also easier to contract infections when these regions are inflammed.
A weeks use of mucaine gel and
Anti inflammatory drugs should relive these symtpoms . if...

Read Full Thread   Ask a Doctor Now

I have had chemo and radiotherapy for breast cancer, I now feel as if I have a lump in my throat, after eating and slight discomfort in the stomach as if a lump there as well, there is no pain, this all started with the last chemo, taxol , will it go or should I see the doctor.

doctor1 MD

Hello.That is some of taxol side effects.If the symptoms gets more serious then you have to see a doctor

Read Full Thread   Ask a Doctor Now

My daughter has been told her brain tumor is terminal now I know that they cant do anything for her except radiotherapy, but because she had a bleed on the brain after the operation this has now caused a clot and they have said treatment may be delayed for 3 months can you tell me what her life span will be. I know she is going to die and I cant accept that, at first they thought the Tumor was grade 2 but when they operated they now say its grade 3

doctor1 MD

I'm very sorry for your daughter's condition and what you must be going through as a parent. I'm certain your family is dealing with a MOST DIFFICULT situation and wish you only the most remarkable recovery....it can happen! However, in order to make some types of predictions on her conditions we...

Read Full Thread   Ask a Doctor Now

Recent questions on  Radiotherapies

doctor1 MD

2003 - breast cancer detected - removed followed by detection of lumps in armpits - cured,

with complete cycles of radiotherapy and chemo ,then found in liver at 2 places one being 3.5mm - liver resection done in jan 2011 led to bacterial infection was medicated, bone cancer detected (tail bone) cobalt radiation given july 2005 followed by deterioration in health visibly, blood in stool for 15 days, blood passed colour black, endoscopy resulted in multiple ulcers in stomach, admitted advocated 2 + 4 units of blood within a span of 10 days, after 5 days the blood passed with urine(only) was red in colour, status remains as it is, extreme body pain though able to get up and go to the toilet herself, unable to eat, problem of gas now with slight relief. Patients age : 40. Weight (i do not know), Life expectancy unknown. Any suggestions

doctor1 MD

In February I have had a lumpectomy in my right breast, 2 lymph nodes were removed but the cancer had not spread. April I started a course of chemotherapy (6 in total), on thursday I will start 4 weeks of radiotherapy. Today I felt a small lump in my right armpit Im worried about this being cancer am I over reacting?

doctor1 MD

My sister is recovering from breast cancer, has had chemo, radiotherapy and is now on Arimidex. She has started to grow facial hair. Its really quite fine at the moment, but she is very concerned it will spread to her chin and under her nose. Is this a side affect of the hormone treatment? If so is there anything she can take to prevent it. Sorry I thought this was a free advice service, I will seek help elsewhere, thank you

doctor1 MD

I Was A patient of synovial cell sarcoma.
It was in my right inguinal region.
I received Radiation from KIRAN (Karachi Institute of radiotherapy and nuclear medicine.)
Before that Doctors said to me that there is very much risk of infertility.
Because that area is very near to my testis.
but it would be revers-able.
My Question is Which Doctor Is helpful to me.

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Procedures